Alert archive / Washington / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 23, 2014, 3:13 PM PDT for Ferry County, Stevens County, Washington. It was in force for 47 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2014, 3:13 PM PDT (22:13 UTC)
- Expired
- Jul 23, 2014, 4:00 PM PDT
- In force
- 47 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Ferry County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 105 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 3:25 PM PDT | HAIL 1.25 | 2 Sse Kettle Falls, WA | THE HAIL DESTROYED THE VINYL SIDING ON THE SOUTH AND WESTERN PORTIONS OF HIS RESIDENCE. |
| Jul 23, 3:25 PM PDT | HAIL 1.5 | 2 Se Kettle Falls, WA | HAIL LEFT DENTS ON METAL ROOF OF SHOP BUILDING. RESIDENT OF 72 YEARS SAYS ITS THE WORST STORM HE HAS EVER SEEN. |
| Jul 23, 3:25 PM PDT | HAIL 2 | 2 Ese Kettle Falls, WA | 7 VEHICLES DAMAGED AT PINGSTON CREEK RD AND 395. VEHICLES WERE DENTED AND WINDOWS WERE CRACKED. HAIL WAS BIGGER THAN A GOLF BALL, BUT SMALLER THAN A TENNIS BALL. |
| Jul 23, 3:30 PM PDT | HAIL 0.88 | Kettle Falls, WA | |
| Jul 23, 3:30 PM PDT | HAIL 1.5 | 2 Se Kettle Falls, WA | HAIL LEFT DENTS ON METAL ROOF OF SHOP BUILDING. RESIDENT OF 72 YEARS SAYS ITS THE WORST STORM HE HAS EVER SEEN. ALSO SAID A CAR ON HIGHWAY 395 HAD ALL OF ITS WINDOWS BROKEN OUT BY THE HAIL. |
| Jul 23, 3:40 PM PDT | HAIL 1 | 3 Ese Evans, WA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:09 PM PDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
218 WUUS56 KOTX 232213 SVROTX WAC019-065-232300- /O.NEW.KOTX.SV.W.0007.140723T2213Z-140723T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 313 PM PDT WED JUL 23 2014 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL FERRY COUNTY IN NORTHEAST WASHINGTON... NORTH CENTRAL STEVENS COUNTY IN NORTHEAST WASHINGTON... * UNTIL 400 PM PDT * AT 312 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF COLVILLE...OR 57 MILES NORTHWEST OF PRIEST RIVER...AND MOVING NORTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... COLVILLE...KETTLE FALLS...MARCUS AND EVANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4841 11804 4846 11816 4889 11807 4878 11769 TIME...MOT...LOC 2212Z 200DEG 27KT 4854 11806 $$ SB
3 follow-up statements
774
WWUS56 KOTX 232221
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
321 PM PDT WED JUL 23 2014
WAC019-232230-
/O.CAN.KOTX.SV.W.0007.000000T0000Z-140723T2300Z/
FERRY WA-
321 PM PDT WED JUL 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FERRY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 4851 11803 4853 11810 4889 11807 4878 11769
TIME...MOT...LOC 2220Z 200DEG 27KT 4860 11803
$$
WAC065-232300-
/O.CON.KOTX.SV.W.0007.000000T0000Z-140723T2300Z/
STEVENS WA-
321 PM PDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT
FOR NORTH CENTRAL STEVENS COUNTY...
AT 320 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF COLVILLE...OR 58
MILES NORTHWEST OF PRIEST RIVER...MOVING NORTH AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
KETTLE FALLS...MARCUS AND EVANS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4851 11803 4853 11810 4889 11807 4878 11769
TIME...MOT...LOC 2220Z 200DEG 27KT 4860 11803
$$
SB037 WWUS56 KOTX 232225 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 325 PM PDT WED JUL 23 2014 WAC065-232300- /O.CON.KOTX.SV.W.0007.000000T0000Z-140723T2300Z/ STEVENS WA- 325 PM PDT WED JUL 23 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR NORTH CENTRAL STEVENS COUNTY... AT 325 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF COLVILLE...OR 59 MILES NORTHWEST OF PRIEST RIVER...MOVING NORTH AT 30 MPH. LOCATIONS IMPACTED INCLUDE... KETTLE FALLS...MARCUS AND EVANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4851 11803 4853 11810 4889 11807 4878 11769 TIME...MOT...LOC 2225Z 200DEG 27KT 4864 11801 $$ SB
975 WWUS56 KOTX 232242 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 342 PM PDT WED JUL 23 2014 WAC065-232300- /O.CON.KOTX.SV.W.0007.000000T0000Z-140723T2300Z/ STEVENS WA- 342 PM PDT WED JUL 23 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR NORTH CENTRAL STEVENS COUNTY... AT 341 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS NEAR 60 MPH. THIS STORM IS ALSO PRODUCING TORRENTIAL DOWNPOURS INCREASING THE RISK FOR MUDSLIDES AND FLASH FLOODING IN STEEP TERRAIN. THIS STORM WAS LOCATED 12 MILES NORTH OF COLVILLE...MOVING NORTH AT 30 MPH. LOCATIONS IMPACTED INCLUDE... EVANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLE INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4868 11791 4868 11803 4886 11797 4880 11776 TIME...MOT...LOC 2241Z 200DEG 27KT 4872 11796 $$ SB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:25 PM PDT, 48 minutes earlier.
Area forecast discussion, Jul 23, 2:25 PM PDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
225 PM PDT WED JUL 23 2014
.SYNOPSIS...
A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH
THE REGION TODAY AND TONIGHT, BRINGING THUNDERSTORMS WITH POCKETS
OF HEAVY RAIN. COOL AND WINDY WEATHER IS EXPECTED FOR THURSDAY.
TEMPERATURES WILL REBOUND BY THE WEEKEND AND BE ACCOMPANIED BY DRY
CONDITIONS. HOT WEATHER WILL RETURN TO THE AREA ON SUNDAY AND
EARLY NEXT WEEK.
&&
.DISCUSSION...
REST OF THE AFTERNOON AND TONIGHT...
...SEVERE THUNDERSTORMS CONTINUE BE A THREAT THROUGH THIS
EVENING OVER MUCH OF THE REGION...
SEVERE THUNDERSTORMS WERE MOVING THROUGH EAST SLOPES OF THE
CASCADES THROUGH MUCH OF THE DAY WITH FLASH FLOODING NEAR SOME OF
THE RECENT BURN AREAS SUCH AS THE CARLTON COMPLEX AND MILL CANYON
FIRES. FLASH FLOOD WARNINGS HAD BEEN ISSUED IN THIS REGION SINCE
EARLY AFTERNOON. ALONG WITH THE HEAVY RAIN THERE HAD ALSO BEEN
REPORTS OF HAIL AS LARGE AS A QUARTER.
RADAR AND SATELLITE CONTINUE TO SHOW THE PROGRESSION OF THE COLD
FRONT AND STRONG THUNDERSTORMS PROGRESSING THROUGH THE CASCADES,
OKANOGAN REGION AND SOUTHERN WASHINGTON AS OF 2 PM. THESE STORMS
WILL CONTINUE TO PROGRESS SWIFTLY NORTH AND EAST THROUGH THIS
EVENING WITH A POTENTIALLY DAMAGING AND DEADLY COMBINATION OF
FREQUENT LIGHTNING, POSSIBLE GOLF BALL SIZED HAIL, STRONG WIND
GUSTS TO 60 MPH AND VERY HEAVY RAIN CAUSING LOCALIZED FLASH
FLOODING.
OVERALL ESTIMATES OF STORMS REACHING THE MAJOR METRO AREAS OF
SPOKANE AND COEUR D'ALENE AS EARLY AS 3 PM AND PROGRESSING INTO
THE NORTHEAST MOUNTAINS OF WASHINGTON AND IDAHO PANHANDLE SHORTLY
THEREAFTER. IT IS HIGHLY URGED TO TAKE SHELTER THIS AFTERNOON AND
EVENING IN A STURDY BUILD UNTIL THE THE THREAT OF THESE
THUNDERSTORMS PASS. THE OVERALL THREAT OF WIDESPREAD SEVERE
THUNDERSTORMS SHOULD PASS BY LATE EVENING BUT THUNDERSTORMS WILL
PERSIST OVERNIGHT NEAR THE CANADIAN BORDER UNTIL AROUND MIDNIGHT.
BEHIND THE COLD FRONT AND THUNDERSTORMS, WIND WILL CONTINUE TO BE
STRONG WITH 35 MPH GUSTS LASTING INTO THE LATE EVENING HOURS.
PLEASE CONTINUE TO CHECK FREQUENTLY ON THE EVOLUTION OF THIS
DANGEROUS SITUATION FROM LOCAL RADIO AND TELEVISION NEWS SOURCES
AND THE NWS SPOKANE WEB SITE AT HTTP://WEATHER.GOV/SPOKANE.
THURSDAY THROUGH SATURDAY...
SHOWERS WILL STILL LINGER OVER THE MOUNTAINS ESPECIALLY NORTH AND
EAST IN THE IDAHO PANHANDLE. TEMPERATURES WILL BE COOLER THURSDAY
WILL A COOL NIGHT THURSDAY NIGHT. GOING INTO FRIDAY AND SATURDAY
MOUNTAIN SHOWERS WILL BE GREATLY DIMINISHED AND A WARMING TREND
WILL BEGIN AS HIGH PRESSURE BUILDS INTO THE REGION. TC
SUNDAY THROUGH WEDNESDAY: THE HEAT RETURNS TO THE INLAND
NORTHWEST. HIGH PRESSURE BUILDS OVER THE AREA FOR AN EXTENDED
PERIOD OF HOT WEATHER. BUT THERE ARE SOME FLIES IN THE OINTMENT.
BOTH THE ECMWF AND GFS SHOW A LITTLE RIPPLE IN THE FLOW COMING UP
FROM THE SOUTHWEST SOMETIME SUNDAY OR MONDAY. THIS BRINGS MOISTURE
INTO THE AREA WHICH COULD BRING A THREAT OF HIGH-BASED (I.E.
MOSTLY DRY) THUNDERSTORMS. THE BEST CHANCE WOULD BE OVER SOUTHEAST
WASHINGTON AND THE SOUTHERN PANHANDLE FOR MONDAY. AFTER THAT WAVE,
CONVECTION SHOULD MAINLY BE CONFINED TO THE SOUTH OF OUR AREA, BUT
THAT COULD CHANGE WITH THE NEXT FORECASTS.
THE OTHER AFFECT OF THIS MOISTURE IS THAT IT WILL PLAY HAVOC WITH
THE TEMPERATURES FOR MONDAY. CLOUDS OVERNIGHT COULD RESULT IN RATHER
BALMY LOW TEMPERATURES. CLOUDS DURING THE DAY COULD SHAVE A FEW
DEGREES OFF THE HIGH TEMPERATURES. AT THIS POINT I COOLED
TEMPERATURES A BIT FOR MONDAY AFTERNOON. RJ
&&
.AVIATION...
18Z TAFS: LOW PRESSURE OFF THE COAST WILL SHIFT MOVE INLAND OVER
THE NEXT 24 HOURS. WIDESPREAD RAIN...HEAVY AT TIMES WILL BE NEAR
KEAT WITH EMBEDDED LIGHTNING STRIKES. STRONGER STORMS EXPECTED TO
DEVELOP IN THE BASIN AND TRACK EAST TOWARD THE WA/ID BORDER ARND
00Z BRINGING THE POTENTIAL FOR DAMAGING WINDS, HAIL, AND HEAVY
DOWNPOURS. GUSTY WINDS WILL FOLLOW IN THE WAKE OF COLD FRONT
PASSAGE LATE AFTERNOON AND INTO THE OVERNIGHT PERIODS. LINGERING
SHOWERS OVER THE NORTHERN MOUNTAINS FOR THURSDAY BUT ALL TAF SITES
DRY OUT OVERNIGHT. /SB
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 51 71 50 76 54 84 / 70 20 10 0 0 0
COEUR D'ALENE 53 67 49 75 48 82 / 70 30 10 0 0 0
PULLMAN 49 69 45 75 44 83 / 60 10 0 0 0 0
LEWISTON 57 78 54 83 55 91 / 40 10 0 0 0 0
COLVILLE 53 71 50 79 48 87 / 80 30 10 0 0 0
SANDPOINT 54 66 48 73 47 81 / 80 40 10 0 0 0
KELLOGG 52 65 49 73 49 81 / 80 30 10 0 0 0
MOSES LAKE 56 75 53 83 53 89 / 60 10 0 0 0 0
WENATCHEE 57 73 56 82 60 87 / 60 20 0 0 0 0
OMAK 54 74 52 82 53 88 / 80 20 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR EAST SLOPES
NORTHERN CASCADES-OKANOGAN VALLEY-WENATCHEE AREA.
&&Hazardous weather outlook, Jul 23, 6:30 AM PDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 630 AM PDT WED JUL 23 2014 IDZ001>004-026-027-WAZ031>038-044-241330- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WATERVILLE PLATEAU- 630 AM PDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A THREAT OF STRONG TO ISOLATED SEVERE THUNDERSTORMS EXISTS WEDNESDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG AND POTENTIALLY DAMAGING WINDS...HAIL AND HEAVY RAINFALL. THE HIGHEST THREAT OF STORMS COMES BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ041>043-241330- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 630 AM PDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ASSOCIATED WITH SHOWERS AND THUNDERSTORMS WILL INCREASE NEAR THE NORTHERN CASCADES WEDNESDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE WENATCHEE AREA...EAST SLOPES NORTHERN CASCADES...AND OKANOGAN VALLEY THROUGH WEDNESDAY EVENING. IN ADDITION A THREAT OF STRONG THUNDERSTORMS EXISTS WEDNESDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG WINDS...SMALL HAIL. THE HIGHEST THREAT OF STORMS COMES BETWEEN 1 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 23, 2:08 PM PDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
208 PM PDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL TWISP 48.36N 120.12W
07/23/2014 E0.50 INCH OKANOGAN WA EMERGENCY MNGR
TWISP FIRE CAMP REPORTED 1/2 INCH HAIL AND WIND GUSTS UP
TO 54 MPH.
0200 PM HAIL WINTHROP 48.47N 120.18W
07/23/2014 M0.88 INCH OKANOGAN WA FIRE DEPT/RESCUE
CARLTON FIRE COMPLEX REPORTED NICKEL SIZE HAIL AT THE
FIRE.
0200 PM HAIL WINTHROP 48.47N 120.18W
07/23/2014 M1.00 INCH OKANOGAN WA NWS EMPLOYEE
CARLTON FIRE COMPLEX HAS REPORTED HAIL UP TO 1 INCH IN
DIAMETER.
&&
LNISBETLocal storm report, Jul 23, 2:40 PM PDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
240 PM PDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL WINTHROP 48.47N 120.18W
07/23/2014 M1.00 INCH OKANOGAN WA TRAINED SPOTTER
HAIL UP TO 1 INCH AND HEAVY RAIN IN WINTHROP
0214 PM HEAVY RAIN WINTHROP 48.47N 120.18W
07/23/2014 M0.43 INCH OKANOGAN WA NWS EMPLOYEE
STRONG THUNDERSTORM NEAR WINTHROP HAS PRODUCED 0.43 OF
RAIN IN 15 MINUTES.
0220 PM FLASH FLOOD 3 SW ENTIAT 47.64N 120.26W
07/23/2014 CHELAN WA NWS EMPLOYEE
MILLS CANYON FIRE REPORTED 5 SMALL DEBRIS FLOWS UP THE
ENTIAT RIVER CANYON
&&
LNISBETSpecial weather statement, Jul 23, 2:51 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
251 PM PDT WED JUL 23 2014
WAZ038-043-232215-
OKANOGAN HIGHLANDS-OKANOGAN VALLEY-
251 PM PDT WED JUL 23 2014
...A STRONG THUNDERSTORM WILL AFFECT OKANOGAN HIGHLANDS...OKANOGAN
VALLEY...
AT 250 PM PDT...A STRONG THUNDERSTORM WAS NEAR OROVILLE...OR 37 MILES
NORTH OF OMAK...MOVING NORTH AT 45 MPH.
WINDS IN EXCESS OF 45 MPH AND NICKEL TO PENNIE SIZE HAIL ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OROVILLE AND CORDELL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4900 11925 4898 11925 4886 11932 4886 11943
4900 11945
TIME...MOT...LOC 2150Z 186DEG 40KT 4895 11936
SBSpecial weather statement, Jul 23, 2:56 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 256 PM PDT WED JUL 23 2014 WAZ033-035-036-232230- WASHINGTON PALOUSE WA-SPOKANE AREA WA-UPPER COLUMBIA BASIN WA- 256 PM PDT WED JUL 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN...NORTH CENTRAL WHITMAN...SOUTHWESTERN SPOKANE AND NORTHEASTERN ADAMS COUNTIES UNTIL 330 PM PDT... AT 253 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF RITZVILLE...OR 40 MILES SOUTHWEST OF CHENEY...MOVING NORTH AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BEHIND THIS INITIAL CELL. THE ENVIRONMENT WILL BE FAVORABLE THROUGH 5 PM FOR STRONG THUNDERSTORMS CAPABLE OF HAIL...GUSTY WINDS...HEAVY RAIN...FREQUENT LIGHTNING...AND BLOWING DUST. LOCATIONS IMPACTED INCLUDE... RITZVILLE...SPRAGUE...HARRINGTON...LAMONT...MOHLER...MARCELLUS... TYLER...EWAN...TOKIO...ROCKLYN...REVERE...AMBER...BLUESTEM... EDWALL...MARENGO AND EWEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4689 11791 4708 11851 4769 11843 4743 11749 TIME...MOT...LOC 2153Z 196DEG 35KT 4712 11819 GKOCH
Local storm report, Jul 23, 2:59 PM PDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
259 PM PDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 1 SE POMEROY 46.46N 117.58W
07/23/2014 M1.50 INCH GARFIELD WA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED HAIL UP TO PING PONG SIZE JUST
SOUTH OF POMEROY
&&
LNISBETSpecial weather statement, Jul 23, 3:00 PM PDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 300 PM PDT WED JUL 23 2014 WAZ037-038-232245- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 300 PM PDT WED JUL 23 2014 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS... AT 259 PM PDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTHWEST OF COLVILLE...MOVING NORTH AT 30 MPH. WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM MAY CONTINUE TO STRENGTHEN. LOCATIONS IMPACTED INCLUDE... COLVILLE...KETTLE FALLS...MARCUS...BOYDS...RICE...EVANS AND INCHELIUM. LAT...LON 4834 11809 4836 11821 4880 11811 4876 11770 TIME...MOT...LOC 2159Z 197DEG 28KT 4845 11810 SB
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:55 PM PDT | Flash Flood Warning | OTX | Okanogan | 3 hr |
| Jul 23, 1:26 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 40 min |
| Jul 23, 1:41 PM PDT | Flash Flood Warning | OTX | Chelan | 3 hr |
| Jul 23, 2:08 PM PDT | Flash Flood Warning | OTX | Chelan | 5 hr |
| Jul 23, 2:41 PM PDT | Severe Thunderstorm Warning | OTX | Garfield, Whitman | 49 min |
| Jul 23, 2:43 PM PDT | Areal Flood Advisory | OTX | Okanogan | 3 hr |
| Jul 23, 2:51 PM PDT | Special Weather Statement | OTX | Okanogan | 24 min |
| Jul 23, 2:56 PM PDT | Special Weather Statement | OTX | Lincoln | 34 min |
| Jul 23, 3:00 PM PDT | Special Weather Statement | OTX | Stevens | 45 min |
| Jul 23, 3:22 PM PDT | Severe Thunderstorm Warning | OTX | Whitman | 38 min |
| Jul 23, 3:31 PM PDT | Special Weather Statement | OTX | Whitman | 44 min |
| Jul 23, 3:37 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield, Whitman | 38 min |
| Jul 23, 3:59 PM PDT | Severe Thunderstorm Warning | OTX | Stevens | 31 min |
| Jul 23, 4:00 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Spokane, Stevens | 45 min |
| Jul 23, 4:01 PM PDT | Severe Thunderstorm Warning | OTX | Spokane, Whitman | 44 min |
| Jul 23, 4:09 PM PDT | Special Weather Statement | OTX | Ferry | 66 min |
| Jul 23, 4:22 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Stevens | 53 min |
| Jul 23, 4:26 PM PDT | Severe Thunderstorm Warning | OTX | Douglas, Ferry, Grant, Lincoln, Okanogan, Stevens | 49 min |
| Jul 23, 4:40 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln | 35 min |
| Jul 23, 4:58 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Okanogan | 77 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.